I have just received my prescription for Levothyroxine but it is now TEVA - New Formulation. Within hours I was itching and had red pin prick spots all over. My pharmacist said she could not change my brand as it was the only one she used so gave me antihistamen which cools it down but I still itch. I have taken levothyroxine for years without any side effects but this one is unreal. What can I do? I dont want to keep taking the antihistamen. I also felt really unwell and very tired.
Problem with Teva levothyroxine - New Formulation - Thyroid UK
You can and should take it back
Load and loads of people have reported problems with Teva
You can put in a yellow card too
You may have to ring GP for new prescription, if Pharmacist is unhelpful.
Thanks for your advice a while ago about changing brand. It made such a difference within a week. Can it recommend it enough. Thanks again.
Please put in a yellow medical card
Teva say they have had virtually no report of bad reactions - but we see 100’s of terrible reactions on here
Lots of people have had problems with TEVA Levothyroxine both before and after the reformulation. search this forum with the search term TEVA and you will see.
Ring around pharmacies and find an independent one that is not tied into a suppliers contract. Ask them to supply whatever you were on before then make a yellow card report via the MHRA who are the regulators for Human Medicines. Notify your GP too and give them a copy of the MHRA Review of Levothyroxine. 2013 review of Levothyroxine, Quality and Clinical Considerations. Most GPs have no idea about the recent historical problems with Levothyroxine but they do need to know. Most Endo's don't know either. I assume most CCGs don't know either.
The quality of our lives depends on the quality of our hormone medication so don't mess about. Your pharmacist is unreasonable and irresponsible to expect you to keep taking antihistamine. Clearly you're reacting to the tablets and who knows what other symptoms will emerge in time if you keep taking it. Everything with thyroid is slow.
It really is worthwhile considering changing to another brand. I’ve had eight weeks on TEVA new brand and have never been so unwell. The fatigue and joint pain cumulatively got worse but within. 2 days of changing back to mercury pharma the fatigue has gone and I have a spring in my step. It was a pain convincing pharmacy and gp to write it on prescriptions but W was well worth it
Well, done. It proves the point that levothyroxines are NOT all the same, no matter what the professionals might like to say. So glad you're feeling better.
Do report it via the yellow card scheme as it will help everyone who takes levothyroxine. Unless we report, the MHRA will not have the information they need to maintain quality controls over levothyroxine.
Have done the yellow card and am keen to make sure that pharmacists and other health professionals are aware of this. Not surprisingly, my acupuncturist has come across this so many times. What he’s keen to find out is how long it takes for the brand to be out of your system. Although I’m feeling better he says it will still be active and given the time between blood tests I wouldn’t be surprised if it were six weeks!
Levothyroxine has a half life of approx. 7 days I believe. So after 7 days, half would be left in your system I think but don't quote me, I'm not a scientist.
Trouble is, it is likely the other constituents of the product - not the pure levothyroxine which will be the same in all of them. For example - other ingredients (excipients), impurities, breakdown products. Who knows what they all are? And if we don't know what they are, any half-life concepts are just speculation.
If your pharmacist won't order your previous brand for you tell her you will have to go elsewhere for your prescriptions and any other goods you buy from the pharmacy. If she won't budge then you will need to get a new prescription from your GP and take it elsewhere and make it clear that they must not supply Teva.
You can report the Teva adverse reaction via yellowcard.mhra.gov.uk/
Sorry you are having a tough time. I don’t agree with your pharmacist. My GP and pharmacist have both been more than willing to change brands when I had problems. Please tell your GP you had some kind of allergic reaction and I’m sure any good practitioner would be keen to help and prescribe another named brand.
Had a terrible reaction a few weeks ago and took multiple tablets of my 25mcg Wockhardt and all was well. Just been back on new Teva for 3 days and am so anxious and bad tempered it's ridiculous. Spoken to pharmacist he says get GP to write for a different brand. So do I go for Wockhardt as the 25mcg seem ok?
I had horrible problems with Teva too. I am fine with Wockhart but they only come in 25mcg tablets. I have Almus 100mcg and make the dose of 125mcg up between the two tablet brands and I'm fine. So you could try Almus and hope you are like me. I also got on OK with Mercury.
Thanks just off to get new script. Was fine in it before. Don’t know whether those without flash saying new formulation are any different? Have done yellow card.
OMG. I have just written a first ever post on my reaction to Tevla. You have already answered my questions. Thank you. I did forget to add that I started having muscle pains, joint pains etc but put it down to age and/or statins. I am itching as I write.
I'm experiencing these same symptoms
The itching is horrendous
I will speak to my pharmacist tomorrow
He actually told me I can have what ever make there is, and you can go to other pharmacies. I have been taking Teva
Not what you're looking for?
You may also like...
your more than welcome..
So new formulation from teva, levothyroxine was introduced oct 2016 i think
side effects of the Levo) . Collected my new prescription from the hospital pharmacy and it is TEVA...
a box of Teva Levothyroxine on the counter that had a big blue stripe with 'New Formulation' The...
bind the tablets and as Teva are absolutely MASSIVE compared to the old ones, I am thinking that...
any of you are experiencing the following with it?
Red sore eyes
Feeling like you have...